

20th Penang Teaching Conference for General Practitioners

14th – 17th September 2017 Bayview Hotel Georgetown Lebuh Farquhar, Penang

Malaysian Medical Association (Penang Branch)

Web page:

http://www.mma.org.my/media-events/event-calendar/icalrepeat.detail/2017/09/14/85/-/20th-penang-teaching-conference-for-general-practitioners

E-Mail: 20gpcourse@gmail.com

10 CPD points will be awarded to attendees who attend the full conference For Workshops on 14th September 2017 : Appropriate CPD points will be awarded separately to attendees

20th Penang Teaching Conference for General Practitioners

14th – 17th September 2017, Bayview Hotel Georgetown, Lebuh Farquhar, Penang Organised by Malaysian Medical Association (Penang Branch)

Dear Colleagues,

The Organising Committee warmly invites you to join us at this 20th Penang Teaching Conference for General Practitioners, to be held for the twentieth time in Penang. Family medicine is a field of practice based on the knowledge and skills required for the diagnosis and management of a whole host of fields of medicine and requires a special brand of person. Our aim is to stimulate scientific thinking and impart knowledge to this special breed of doctors who form the backbone of medical practice in this county. This Conference is a wonderful opportunity to update yourself. Medical practitioners, medical students and allied health professionals will certainly benefit from the wide array of lectures.

The two and half days' programme will consist of lectures on a wide range of topics, as can be seen in the attached programme listing with a preceding day's workshops. On Thursday, 14/9/2017 there will be a pre-conference workshop on General abdominal sonography, designed to invite your participation and to be hands on. There will also be a workshop on Managing obesity in your practice. You may of course attend the first day's workshop alone or attend the whole conference package or just the conference alone without the Thursday workshop. Please note that you will be able to attend only one workshop.

We urge you to expeditiously sign up and come to Penang to upgrade your knowledge and enjoy the wonderful hospitality of Penang.

SECRETARIAT:

Malaysian Medical Association, Penang Branch c/o Mr SP Palaniappan Gleneagles Penang, 1 Jalan Pangkor, 10050 Penang

Tel. No. : 04-222 9188

Fax. No. : 04-222 9188 (office hours only)

04-226 2994 (all hours)

Email : 20gpcourse@gmail.com

Website : http://www.mma.org.my/media-events/event-calendar/icalrepeat.detail/2017/09/14/85/-/20th-penang-

teaching-conference-for-general-practitioners

REGISTRATION for the Conference

Local Orders from Government Hospitals and departments are acceptable provided the relevant paperwork is completed properly. The LO must be sent along with the application form so that appropriate invoices can be sent to the originating office for payment.

Fees to be paid for the Conference alone:

- The registration fee <u>for members of the Malaysian Medical Association</u>, Malaysian Government doctors, medical students and paramedical staff for the conference from 15th to 17th September 2017 is RM371.00 (including GST @ 6%)
- The registration fee for Malaysian doctors who are <u>not members</u> of the MMA and all others, for the conference from 15th to 17th September 2017, is **RM477.00** (including GST @ 6%) or **US\$212** (including GST @ 6%)

Only registration forms with payment will be accepted. The registration fee includes conference materials, lunches (wherever applicable), tea breaks but **does not include** the fees for the workshops.

REGISTRATION for workshops on Thursday, 14th September 2017:

- You need to register for the workshop separately pay the relevant fees (including GST @ 6%)
- Please note that lunch will be provided only for those attending Workshop 1 and you may attend only one workshop

Workshop	Fee for all participants
WORKSHOP 1: General Abdominal Sonography Workshop (Full Day)	Members of MMA RM159.00
	Non Members of MMA RM318.00
WORKSHOP 2: Managing Obesity in your practice (Half Day afternoon)	Members of MMA RM53.00
	Non Members of MMA RM79.50

Please make the crossed cheque/bank draft payable to "Malaysian Medical Association, Penang Branch". Payment can also be made directly into our bank account under the name "Malaysian Medical Association Penang Branch" A/C No. 80-0394972-0 at the CIMB Bank, Penang. You are encouraged to pay directly into our account. Please send us a photocopy of the pay-in-slip as proof of payment, along with your application form or scan and e-mail the pay-in slip/s along with your application form/s. Only registration forms with payment (or LO) will be accepted for registration.

The closing date for registration is 10th September 2017.

All correspondence and registration forms with payment to be addressed to:

Mr SP Palaniappan Gleneagles Penang

1 Jalan Pangkor, 10050 Penang

Tel. and Fax No.: 04-222 9188 (office hours only)

Fax.No.: 04-226 2994 (all hours) Email: 20gpcourse@gmail.com

Cancellation / Refund Policy: Any cancellation notice received in writing, before the closing date, will be honoured with a refund, less administrative costs if any have been incurred, by a cheque posted to the address in the application form unless instructed otherwise.

All cancellations received after the closing date will regrettably NOT be entertained.

ACCOMMODATION (Conference venue)

Bayview Hotel Georgetown Penang (formerly known as The City Bayview Hotel Penang Malaysia),

25-A Farquhar Street, 10200 Penang, Malaysia Tel: +(604) 263 3161 Fax: +(604) 263 4124

General Email: bayviewgeorgetown@bayviewhotels.com Reservation Email: reservations.bhgp@bayviewhotels.com

Website: www.bayviewhotels.com/georgetown

Kindly make the booking directly with the hotel mentioning that it is for the Conference organised by the MMA in order to avail of the special rates.

1: General Abdominal Sonography Workshop

A course designed to enhance the skill levels in using an ultrasound system. The presentations consist of the physics of ultrasound, ultrasound anatomy of the abdomen and pelvis with comprehensive hands-on workshops under the guidance of expert application specialists. This course is targeted at General Physicians, Novice Healthcare Professionals using Ultrasound or color Doppler ultrasound

Time	Topics	Duration
8:00 - 8:30	Registration and Welcome	30 min
8:30 - 8:45	Introduction and pre-course assessment	15 min
8:45 - 9:15	Ultrasound Physics & Equipment –Color/PW Principles	30 min
9:15 - 10:00	Upper Abdominal Ultrasound Study & Image Review	45 min
10:00 - 10:15	Tea Break	15 min
10:15 - 11:00	KUB Ultrasound Study & Image Review	45 min
11:00 - 11:45	Pelvic Ultrasound Study: Female & Male	45 min
11:45 - 12:00	Q&A	15 min
12:00 - 13:00	Lunch	60 min
13:00 - 13:45	Hands-on Group A	45 min
13:45 - 14:30	Hands-on Group B	45 min
14:30 - 15:15	Hands-on Group C	45 min
15:15 - 16:00	Hands-on on D	45 min
16:00 - 16:15	Post Course Assessment and Closing / Group Photo	15 min
16.15	Tea	

2. Workshop: Managing Obesity in your practice

TIME	TOPIC	SPEAKER
1.45pm – 2.00pm	Registration	
2.00pm – 2.10pm	Introduction	Dr. Rus Anida Awang
2.10pm – 2.40pm	Obesity in children	Dr. Azriyanti Anuar Zaini
2.40pm – 3.10pm	Obesity in adults	Dr. Masni Mohamad
3.10pm – 3.40pm	Sleep disordered breathing in obese children	Dr. Rus Anida Awang
3.40pm – 4.10pm	Dietary advice: does it work for children?	Dr. Rokiah Ismail
4.10pm – 4.30pm	Tea Break	
4.30pm – 5.00pm	Physiotherapy: what types of exercises help?	To be announced
5.00pm – 5.30pm	Bariatric surgery	Mr. Vimal Kumar Vasudeavan
5.30pm – 5.45pm	Final Remarks & Close of Workshop	

15th September 2017 Friday - DAY 1

TIME	TOPIC	SPEAKER
8.00am - 8.55am	Registration	Mr. SP Palaniappan & Team
8.55am - 9.00am	Opening Address	Chairman, MMA Penang Branch
9.00am - 9.40am	Approach to Dermatologic diagnosis I	Dr. Lo Kang Shang Chit
9.40am - 10.20am	Approach to Dermatologic diagnosis II	Dr. Lo Kang Shang Chit
10.20am - 10.50am	Tea Break and Booth visits	
10.50am - 11.35am	Obesity in children	Dr. Azriyanti Anuar Zaini
11.35am - 12.20pm	Lunch symposium sponsored by Reckitt Benckiser	To be announced
12.20pm - 2.10pm	Lunch break and Booth visits	
2.10pm - 2.55pm	Obesity in Adults	Dr. Masni Mohamad
2.55pm - 3.35pm	Learning Disability	Dr. Sathyabama Ramachandram
3.35pm - 4.20pm	Minor Surgery/ Wound care	Mr. Prabhu Ramasamy
4.20pm - 5.00pm	Tea symposium sponsored by Boehringer Ingelheim	To be announced
5.00pm	Tea Break and Booth visits	
5.30pm onwards	Ultrasound Demonstrations	Dr. Gnanasegaran Xavier

16th September 2017 Saturday- DAY 2

TIME	TOPIC	SPEAKER
8.30am - 9.15am	Updates on Acute Coronary Syndrome: Can the primary	Dr. Goh Eng Leong
	care physician contribute to improve the prognosis?	
9.15am - 10.00am	Update on dyspepsia	Dr. Damian Wong Nye Woh
10.00am - 10.45am	Osteoarthritis	Dr. Lim Ai Lee
10.45am - 11.15am	Tea break and Booth visits	
11.15am - 11.55am	Teaching and Learning Professionalism – what works	Dr. T. Thirumoorthy
11.55am - 12.35pm	Update on Chronic Kidney Disease	Dato' Dr. Ong Loke Meng
12.35pm - 1.15pm	Lunch symposium sponsored by Bayer	To be announced
1.00pm - 2.10pm	Lunch break and Booth visits	
2.10pm - 2.50pm	Acute Abdomen	Mr. Lim Shyang Yee
2.50pm - 3.30pm	Obstetric Emergencies	Dr. Japaraj Robert Peter
3.30pm - 4.15pm	Update on breast cancer and breast oncoplastic surgery	Miss Teoh Mei Shi
4.15pm - 5.00pm	Common Disorders in Pregnancy	Dr. Japaraj Robert Peter
5.00pm	Tea Break and Booth visits	
5.30 pm	Ultrasound Demonstrations	Dr. Gnanasegaran Xavier

17th September 2017, Sunday- DAY 3

TIME	TOPIC	SPEAKER
8.30am – 9.20am	Diagnosis of Drug Eruptions – what the Family physician needs to know and do	Dr. T. Thirumoorthy
9.20am – 10.05am	Chest x-ray quiz	Dr. Dennis Tan Gan Pin
10.05 – 10.50am	Management of osteoporosis	Dr. Malik Mumtaz
10.50am – 11.10am	Tea Break and Booth visits	
11.10am – 11.55am	Update on Diabetes Mellitus	Assoc. Prof. Dr. Yeow Toh Peng
11.55am - 12.40pm	Fever and Rashes in Children	Dato' Dr. Revathy Nallusamy
12.40pm	Closing & Lunch	